Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Chest tightness,constant wheezing,dry cough - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Lung and Chest disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   i've had chest tightness, and constant wheezing, with a tight throat and dry cough, i've had every test under the sun, methacoline, spirometry, ct scan mri, chest x rays and allergy test. all are negative although when i did the allergy test i was and am taking 25 mg of atenolol so i don't know how good those test were, my dr is puzzled and i need help or a miracle.
Doctor :   Hi,
User :   hi there i hope you perform miracles over the internet, L.O.L.
Doctor :   May i know your age and gender ?
User :   female, 47 years old
Doctor :   Since when are you having these symptoms ?
User :   exactly 2 years ago february
Doctor :   ok, may i know the reason why you are on atenolol ?
User :   i have tachycardia, i saw my cardiologist yesterday, he insists it's not my heart, pulmonologist insists it's not my lungs, ENT says it's not VCD
User :   nothing helps, i take nexium because they thought maybe acid reflux, it's 1 1/2 years no difference, simbicourt puffer 2 puffs 2x aday, nothing
Doctor :   Since when are you on atenolol ?
User :   the only thing that helps my dry cough aliitle is reactine, which is an antihistamine but that makes no sense
User :   i have been on atenelol for probably about 12 years, i even got off of it for a while and took digoxin but it made no difference. All this started 2 years ago, i was on 1500 mgs of naproxyn for a terrible sciatica, when my lips started to swell i stopped both atenelol and naproxyn thinking it could be one or the other according to the allergist it was none, 4 days after stopping naproxyn i started to get tight throat, thight chest and wheezing and have not had a good day since
Doctor :   Ok, get it
Doctor :   well here i think the atenolol being the cause
Doctor :   rarely in some people on long term use atnolol will induce broncho constriction
User :   even if i stopped taking it for about 6months and saw no difference?
Doctor :   and lead to the symptoms you have
Doctor :   its about the receptor level damage
Doctor :   and it can stay even for year after the drug is stopped
User :   is it reversible?
Doctor :   its a beta blocker , it will inhibit the channel opening by habutuating the receptors for blockade
User :   im not sure what all that means
Doctor :   yes, it is reversible , only after a long term sympathomimetics
Doctor :   I am sorry , i was using more medical terms
User :   yesterday my drs assisstant suggested putting me on calcium channel blockers and he said it would make no difference, what do you think
User :   what are sympathomimetics?
Doctor :   i would say in simple that , the betablockers ( atenolol ) will damage the lung to the very deep level and its very rare , happens on long term use
Doctor :   sympathomimetics are the ones work opposite to the atenolol
Doctor :   there are some sympathomimetics which do not affect the heart
User :   i'm sorry what does that mean exactly
Doctor :   The sympathomimetics being the opposite type of atenolol, making the airways open and relieve from breathlessness , some of them do not have effect on heart
User :   do you have a suggestion that i may discuss with my dr.
Doctor :   as atanolol helps the heart a doubt can be aroused that sympathomimetics which work opposite to atenolol will trouble the heart
Doctor :   yes, i would ask him to place you on oral sympthomimetics and mast call stabilizers
Doctor :   for a period of 2 months atleast not expecting the relief immedietly
Doctor :   once the lung gets adjusted to the drugs i mentioned then the symptoms start gettin off
Doctor :   also as a home remedy , take a pinch of termeric in i glass milk boiled every day at night
Question is related to
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor